Alert archive / Wisconsin / Freeze Warnings in 2017
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 7, 2017, 3:36 AM CDT for 16 counties in Wisconsin. It took effect at May 8, 2017, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 3:36 AM CDT (08:36 UTC)
- In effect from
- May 8, 2017, 12:00 AM CDT
- Expired
- May 8, 2017, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS73 KGRB 070836 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 336 AM CDT Sun May 7 2017 WIZ020-030-031-035>040-045-048>050-073-074-071645- /O.NEW.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ /O.CON.KGRB.FR.Y.0002.000000T0000Z-170507T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-Brown- Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 336 AM CDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CDT Monday. * TEMPERATURE...Low temperatures early this morning will range from 31 to 35, though it will be a couple degrees warmer at the Lake Michigan Shoreline. The cold temperatures could allow for frost formation at areas where winds slacken early this morning. Colder temperatures are expected tonight, ranging from 26 to 32. Temperatures this cold will produce a more widespread hard freeze. The lighter winds may also produce some frost. * IMPACTS...If left unprotected, cold-sensitive plants and crops may be damaged or killed tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means conditions which may damage cold-sensitive plants are expected. Such plants should be brought into a shed or garage for protection. If that is not possible, cover them with a cloth. Such procedures will likely need to be repeated Sunday night, and possibly again Monday night. A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ022-071645- /O.NEW.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 336 AM CDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CDT Monday. * TEMPERATURE...Colder temperatures are expected tonight ranging from 29 to 33. Temperatures this cold will produce a more widespread hard freeze...especially for inland areas. The lighter winds may also produce frost. * IMPACTS...If left unprotected, cold-sensitive plants and crops may be damaged or killed tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
764 WWUS73 KGRB 071305 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 805 AM CDT Sun May 7 2017 WIZ020-030-031-035>040-045-048>050-073-074-071730- /O.EXP.KGRB.FR.Y.0002.000000T0000Z-170507T1300Z/ /O.CON.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-Brown- Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 805 AM CDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... ...FROST ADVISORY HAS EXPIRED... * TEMPERATURE...By Monday morning, temperatures across the area are expected to drop to 26 to 32 degrees. Lighter winds may also allow for more frost formation than occurred Sunday morning. * IMPACTS...If left unprotected, cold-sensitive plants and crops may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be brought into a shed or garage for protection. If that is not possible, cover them with a cloth. && $$ WIZ022-071730- /O.CON.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 805 AM CDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURE...By Monday morning, temperatures across the area are expected to drop to 29 to 33 degrees. Lighter winds may also allow for more frost formation than occurred Sunday morning. * IMPACTS...If left unprotected, cold-sensitive plants and crops may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be brought into a shed or garage for protection. If that is not possible, cover them with a cloth. && $$ Skowronski
339 WWUS73 KGRB 071649 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1149 AM CDT Sun May 7 2017 WIZ020-022-030-031-035>040-045-048>050-073-074-072230- /O.CON.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1149 AM CDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURE...Cold temperatures are expected tonight. By Monday morning, temperatures across the area are expected to drop to 26 to 33 degrees, with the warmest readings right along the shoreline of Lake Michigan and the Bay of Green Bay. * Lighter winds may also allow for more frost formation than occurred Sunday morning. * IMPACTS...If left unprotected, cold-sensitive plants and crops may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be brought into a shed or garage for protection. If that is not possible, cover them with a cloth. && $$ Skowronski
057 WWUS73 KGRB 071937 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 237 PM CDT Sun May 7 2017 WIZ020-022-030-031-035>040-045-048>050-073-074-080230- /O.CON.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 237 PM CDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURE...Cold temperatures are expected tonight. By Monday morning, readings across the area will drop to 25 to 31 degrees. It may stay a degree or two warmer right along the shoreline of Lake Michigan and the Bay of Green Bay. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. * MONDAY NIGHT...Temperatures are not expected to be quite as cold on Monday night. The current forecast is for lows of 32 to 38 degrees. Anyone with cold-sensitive plants for the upcoming growing season may want to plan on protecting them again, or at least be prepared to do so if the temperature forecast is adjusted downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be protected to whatever extent is possible. Moving the plants to a shed or garage will provide the best protection. If that is not possible, cover them with a cloth. && $$ Skowronski
627 WWUS73 KGRB 080230 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 930 PM CDT Sun May 7 2017 WIZ020-022-030-031-035>040-045-048>050-073-074-081030- /O.CON.KGRB.FZ.W.0001.170508T0500Z-170508T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 930 PM CDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * TEMPERATURE...Cold temperatures are expected tonight. By Monday morning, readings across the area will drop to 25 to 31 degrees. It may stay a degree or two warmer right along the shoreline of Lake Michigan and the Bay of Green Bay. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. * MONDAY NIGHT...Temperatures are not expected to be quite as cold on Monday night. The current forecast is for lows of 32 to 38 degrees. Anyone with cold-sensitive plants for the upcoming growing season may want to plan on protecting them again, or at least be prepared to do so if the temperature forecast is adjusted downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be protected to whatever extent is possible. Moving the plants to a shed or garage will provide the best protection. If that is not possible, cover them with a cloth. && $$ Kurimski
665 WWUS73 KGRB 081006 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 506 AM CDT Mon May 8 2017 WIZ020-022-030-031-035>040-045-048>050-073-074-081300- /O.CON.KGRB.FZ.W.0001.000000T0000Z-170508T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 506 AM CDT Mon May 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Cold temperatures are expected this morning with lows ranging from 25 to 31 degrees. It may stay a degree or two warmer right along the shoreline of Lake Michigan and the Bay of Green Bay. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. * TONIGHT...Temperatures are not expected to be quite as cold tonight. The current forecast is for lows of 32 to 38 degrees. Anyone with cold-sensitive plants for the upcoming growing season may want to plan on protecting them again, or at least be prepared to do so if the temperature forecast is adjusted downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will damage or kill cold-sensitive vegetation. Such plants should be protected to whatever extent is possible. Moving the plants to a shed or garage will provide the best protection. If that is not possible, cover them with a cloth. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 7, 3:04 AM CDT, 32 minutes earlier.
Area forecast discussion, May 7, 3:04 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 304 AM CDT Sun May 7 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 257 AM CDT Sun May 7 2017 Very dry air mass filtering into the area today into Monday along with a greater freeze potential tonight are the primary issues. A hit and miss frost and freeze event is expected this morning. Dry air mass over the area this morning preventing frost and some wind holding temperatures up for some areas. But some decoupled wind areas over central and east central Wisconsin have already dipped into the mid to upper 30s at 2 am, so will let the frost advisory run its course. Air mass turns even colder and drier tonight over much of the area with cooler 850 temps. With the surface ridge drifting over eastern Wisconsin tonight, the cold dry air mass and light winds under clear skies will produce more widespread freezing temperatures tonight. As a result will run a double headline for a few hours this morning to get a jump on the colder temps tonight. .LONG TERM...Monday Night Through Saturday Issued at 257 AM CDT Sun May 7 2017 A fairly quiet pattern from Monday night through Thursday with mainly dry conditions. Current forecast is dry, but there are two periods of concern for small chances of rain. The first period would be late Monday night and Tuesday as the ECMWF brings light precipitation into the area shortly after 12z with system passing to the south. The ECMWF has a tendency to bring precipitation to far north with a Hudson Bay high established across the region. Later Tuesday, a weak northern stream disturbance and associated weak cold front could trigger some isolated shower activity. The best chance of showers would is expected Friday into Saturday night with another system moving across the region. Looking at the latest numerical guidance, temperatures will continue to run at or below normal through the period. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CDT Sat May 6 2017 VFR conditions and mostly clear skies are expected for the TAF period with a ridge of high pressure in control of the western Great Lakes. Winds will gust again Sunday during the daytime hours, however with a looser pressure gradient gusts are only expected to top out in the mid teens. && .FIRE WEATHER... Issued at 257 AM CDT Sun May 7 2017 The dry air mass settling into the region will result in several days with elevated fire danger. Afternoon humidities each today and Monday will be in the teens across northern Wisconsin to lower to mid 20s over central and east central Wisconsin. Some locations across northeast wisconsin may dip to the mid teens today. wind gusts will be less today compared to saturday, but deep mixing may yield some afternoon gusts to the 16 to 21 mph range this afternoon. Widespread freezing temperatures are expected tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 8 AM CDT this morning for WIZ020-030-031- 035>040-045-048>050-073-074. Freeze Warning from midnight tonight to 8 AM CDT Monday for WIZ020-022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....TDH LONG TERM......Eckberg AVIATION.......Kurimski FIRE WEATHER...TDH
Hazardous weather outlook, May 6, 2:36 PM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 236 PM CDT Sat May 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 236 PM CDT Sat May 6 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is the potential for some frost and freezing temperatures tonight, mainly away from the lake and bay. Sensitive outdoor plants may be damaged if not protected. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Conditions will be more favorable for a widespread freeze or frost Sunday night. Temperatures at many locations will drop to near or below freezing for several hours. Temperatures across central, north-central and far northeast Wisconsin could drop to the lower 20s. Frost is again possible Monday night, but temperatures should only drop into the upper 20s at the coldest locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-071100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 236 PM CDT Sat May 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty north winds will result in conditions hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Conditions hazardous to small craft will continue Sunday morning. Skowronski/ML
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:58 AM CDT | River Flood Advisory | GRB | Outagamie, Waupaca, Winnebago | 60 hr |
Nearby
Freeze Warnings in Wisconsin, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.